On Friday I had restylane injected in to my top and bottom lip (0.5ml - had 0.5ml 2 months ago also). I have lip fillers often and sometimes swell, this time is different... I went out Friday night and they were a little puffy, woke up Saturday morning and they were a little puffy, up all day I went for dinner Saturday night and by 11pm the left side of my top lip had a big hard lump, woke up Sunday (now) and the left side is huge and hard. Help. I'm really worried (and go on holiday Wednesday)
Unusual Uneven Swelling Appeared 30 Hours After Restylane Lip Filler? (photo)
Doctor Answers 9
Restylane lip swelling
This is due to all the swelling that ensues. I often tell my patients that this is the "oh my gosh" day.
It can be 'oh my gosh' my lips are so swollen! It could also be 'oh my gosh' I love my lips even more than yesterday. Either way, the swelling may last a few days with every day showing a decrease in swelling. The more you ice the first day or two, the less swelling you will have.
Based on your photo, however, you have quite a bit of asymmetry with the swelling. It could be due to a bruise or uneven product placement. I would return to your injector on Monday if you feel like the swelling and asymmetry is not improving on its own.
See your injector
Unusual Uneven Swelling Appeared 30 Hours After Restylane Lip Filler?
You need to be examined and followed closely to ensure that there is resolution of this swelling.
Kenneth Hughes, MD Los Angeles, CA
You might also like...
Swelling following Restylane treatment
Looking at your photos, you have an unusual amount of swelling following your treatment. In general, the side effects of Restylane may include:
1) Light bruising
3) Lumps or bumps
I would recommend visiting your provider for an exam before you go on any vacations. It is best to have your lips checked out asap to rule out the possibility of any serious complications that may have arisen. I hope this helps, and I wish you the best of luck.
Swelling? after Restylane
It is unlikely that this is Restylane itself as there looks to be more volume then you would have had injected. I think that there is swelling and maybe bleeding. As the color appears normal I do not think that it is an emergency but I would go back to your provider for evaluation before vacation.I might take some antiinflammatories and apply warm compresses as at this point this is more likely to be a hematoma then plain swelling. Unless there is blood vessel compromise or fear of that I would not dissolve this yet. Also, you might consider using some Restylane in your lower lip rather than the upper next time you do this.
Unusual swelling after Restylane
This is a very large lump, especially for only .5ml. I would suggest you not wait, and return to your injector immediately for an evaluation. Do not go on vacation without confirming with a professional what this is. While swelling and bruising with any fillers is normal, the fact that you've had fillers before and never had this, has me concerned.
Bumps after Restylane for Lips
Hi Jenna. The swelling shown in the picture combined with the description of a hard bump is a bit concerning. You should have your injector at least evaluate the bumps before you go on Holiday. While it may very well be something easy to address, you want to make sure when the swelling is that pronounced and it is combined with a hard lump. Good luck.
Swelling and Lumps after Restylane Lip filler injections
Thanks for your question and photo. It is not uncommon to have temporary swelling after lip injections. More persistent lumps or bumps could be product not massaged into place well enough or a hematoma. Regardless, I suggest you return to your injector for an evaluation and assistance. I hope this was helpful.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.